View Full Version : Zyprexa


Ravenna
10-30-08, 09:56 AM
According to my GP Im supposed to take this when Im manic, or headed that way. I take it at night because it makes me so sleepy, and I usually only take half the pill because it makes me so groggy the next day.

Ive never bothered too much about it because I always thought my BP diagnosis was bs, but the more I learn about other people's BP experiences, the more I recognise that the dx was spot on. So now I have an appt upcoming with a pdoc, which I hope I can afford when it comes up next month, Ive already put it off once and in the meantime Im trying to understand the neurology of BP and how the various meds work.

Ok now Im off topic...how ADD of me. Anyway Im thinking I should probably take the meds properly but I cant function on the full dose. Has anyone found any kind of work around? At the moment red bull gets me out of bed (eventually) but my brain is still spacey all day.

Also, how long after I start to feel 'stable' (ie: not manic anymore) should I lay it off again? Should I wean off or just stop? At the moment I just stop when I start to feel stable, but I dont think Im meant to do that because I seem to get right back into the fire within a few days>

Giulia
10-30-08, 11:22 AM
Hi Ravenna
I have taken Zyprexa (for nothing). Not only I put on 12 kilos (sorry I can't count in pounds), but moreover I slept 13 to 15 hours a day the year I took it !! :eek:
So I asked my psychiatrist to change and she has put me on Abilify. I felt much better, even if it didn't solve my ADHD (I don't have bipolar).

If, after 3-4 months, you still feel like that, it's time to change neuroleptic !!

Ravenna
10-30-08, 09:22 PM
Hi Giulia

Thats ok, I work in kg too. I have noticed some weight gain, I'm craving carbs like mad. I think I'll ask about Abilify when I see the pdoc, this fuzzy headedness is maddening. Took a full dose last night because I was scaring myself yesterday and Im just a zombie today (but its kind of 'over the top' of the mania rather than instead of, I can feel it there underneath the fuzziness)

Quimby
12-25-08, 09:56 PM
Hi Ravenna. Well first of all, you do need to get a BP diagnosis first and foremost.

Most likely they will put you on a mood stablizer (such as zyprexa), I take depakote. More and more evidence has piled up that antidepressants can and very easily cause rapid cycling, manias, mixed moods etc. Most good psychiatrists won't add an antidepressant until your mood is stable if every. They may never consider it. Lamictal is a great BP med that has great antidepressant effects. Provigil is prooving to be good for BP depression.

I'm BPII and ADHD as well.

You have 2 meds working against e/o w/ the zyprexa and your stimulant. One promotes dopamine, the other blocks. So either they cancel e/o out, or just mess w/ ur dopamine system.

Zyprexa is great for preventing manias and putting them out, but your stimulant and antidepressant very well may be causing them.

I hope you find a good PDOC.

Cheers,

Brian

neon600
12-27-08, 08:40 PM
Hi Giulia

Thats ok, I work in kg too. I have noticed some weight gain, I'm craving carbs like mad. I think I'll ask about Abilify when I see the pdoc, this fuzzy headedness is maddening. Took a full dose last night because I was scaring myself yesterday and Im just a zombie today (but its kind of 'over the top' of the mania rather than instead of, I can feel it there underneath the fuzziness)

My 11 yr old is BP (who knows what type) but was changed from risperdal to abilify because of weight gain, problem is, even with the 10 mgs she is still craving carbs like mad, and still eating like a 15 yr old athlete!! I know there is a post on here somewhere that shows the BP meds and some of them DO NOT contribute to weight gain, I have actually considered looking into one of those! Best of luck to you on finding one that works.